MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number TRS-ROBO-8
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the trs-robo-8 anchor tissue retrieval system, device was being used on (b)(6) 2024 during a cholecystectomy procedure when it was reported ¿anchor robo8 specimen bag ruptured when removing a gallbladder, spilling the contents including a gallstone out at the end of the procedure.¿.It was also reported that ¿no pieces of bag fell into patient as the bag failure was on the bottom seam.Had to widen incision, and include more suction irrigation, and scope the abdomen to confirm everything was removed." the procedure was completed with the use of the same alternate device and a 5-10 minute delay.There was no report of medical intervention, or extended hospitalization for the patient or user.The current status of the patient was reported as "no apparent harm done and no further orders given by the surgeon as he was fully aware of the events.She was discharged same day.".This report is being raised on the reported injury due to incision needing to be widened on the patient.
 
Additional Manufacturer Narrative
Correction: b5 was corrected from the customer reported the event to the sales representative reported the event.The device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2 year lot history review shows a total of 1 device for the reported lot number and failure mode.A two-year review of complaint history revealed there has been a total of 22 complaints, regarding 23 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use the anchor¿ tissue retrieval system¿ if resistance is met upon deployment.Improper use of the anchor¿ tissue retrieval system¿ may result in perforation of tissue and subsequent bleeding.Care should be taken when using sharp and electro-surgical devices.Note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the trs-robo-8 anchor tissue retrieval system, device was being used on (b)(6) 2024 during a cholecystectomy procedure when it was reported ¿anchor robo8 specimen bag ruptured when removing a gallbladder, spilling the contents including a gallstone out at the end of the procedure.¿.It was also reported that ¿no pieces of bag fell into patient as the bag failure was on the bottom seam.Had to widen incision, and include more suction irrigation, and scope the abdomen to confirm everything was removed." the procedure was completed with the use of the same alternate device and a 5-10 minute delay.There was no report of medical intervention, or extended hospitalization for the patient or user.The current status of the patient was reported as "no apparent harm done and no further orders given by the surgeon as he was fully aware of the events.She was discharged same day.".This report is being raised on the reported injury due to incision needing to be widened on the patient.

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20179334
Report Number3007305485-2024-00131
Device Sequence Number21065625
Product Code GCJ
UDI-Device Identifier20653405986147
UDI-Public(01)20653405986147(17)270515(10)202405154
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTRS-ROBO-8
Device Lot Number202405154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic